Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The classification of stunted projective spaces by stable homotopy type


Authors: S. Feder and S. Gitler
Journal: Trans. Amer. Math. Soc. 225 (1977), 59-81
MSC: Primary 55D15
MathSciNet review: 0423338
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A complete classification of stable homotopy types of complex and quaternionic stunted projective spaces, denoted by $ {\mathbf{C}}P_n^k$ and $ {\mathbf{Q}}P_n^k$ respectively, is obtained. The necessary conditions for such equivalences are found using K-theory and various characteristic classes introduced originally by J. F. Adams. As a by-product one finds the J-orders of the Hopf bundles over $ {\mathbf{C}}{P^n}$ and $ {\mathbf{Q}}{P^n}$ respectively. The algebraic part is rather involved. Finally a homotopy theoretical argument yields the constructions of such homotopy equivalences as are allowed by the fulfillment of the necessary conditions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55D15

Retrieve articles in all journals with MSC: 55D15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1977-0423338-2
PII: S 0002-9947(1977)0423338-2
Keywords: Projective space, stunted projective space, Thom space, J-order, K-theory, spherical fibrations
Article copyright: © Copyright 1977 American Mathematical Society